MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR? ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR? ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939207060440
Medical Device Problem Codes Inflation Problem (1310); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The gladiator elite device was returned for detailed analysis.Upon visual inspection, it was noted that the balloon was not folded, suggesting that it had been subjected to positive pressure.A longitudinal tear in the balloon was identified, originating at the center of the distal marker band and extending approximately 3mm distally across the balloon material.According to the device specifications, the rated burst pressure for this model is 24 atmospheres.Further examination revealed no kinks or damage to the shaft of the device upon both visual and tactile inspection.However, damage was observed on the tip of the device during the same examination process.The markerbands were visually inspected, and no issues were found; both markerbands remained undamaged and correctly positioned on the device.
 
Event or Problem Description
Reportable based on device analysis completed on 12jun2025.It was reported that the balloon was damaged and failed to inflate.The severely stenosed target lesion was located in an artificial arteriovenous fistula in the left upper limb.A 6.0 x40, 40cm gladiator elite balloon catheter was visually inspected and no damaged was found on the outer packaging.The device was advanced for dilation into the lesion under guidance of color doppler ultrasound.During the procedure, an 18 atm dilation was performed once.The dilation pressure was maintained below the burst pressure.It was observed that the pressure decreased during the procedure.Upon withdrawal of the balloon, it was noted that the balloon was damaged.The procedure was completed with another of the same device.There were no patient complications as a result of this event.However, returned device analysis revealed a balloon longitudinal tear and tip damage.

Brand Name
GLADIATOR? ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22441085
Report Number2124215-2025-45330
Device Sequence Number4670257
Product Code LIT
UDI-Device Identifier08714729809722
UDI-Public(01)08714729809722(17)261016(10)32651887
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939207060440
Device Catalogue NumberH74939207060440
Device Lot Number0032651887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Initial Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight70 KG